Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


On the extremal structure of
the unit balls of Banach spaces of
weakly continuous functions and their duals

Authors: Zhibao Hu and Mark A. Smith
Journal: Trans. Amer. Math. Soc. 349 (1997), 1901-1918
MSC (1991): Primary 46B20, 46E40
MathSciNet review: 1407701
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A sufficient and then a necessary condition are given for a function to be an extreme point of the unit ball of the Banach space $C(K,(X,w))$ of continuous functions, under the supremum norm, from a compact Hausdorff topological space $K$ into a Banach space $X$ equipped with its weak topology $w$. Strongly extreme points of the unit ball of $C(K,(X,w))$ are characterized as the norm-one functions that are uniformly strongly extreme point valued on a dense subset of $K$. It is shown that a variety of stronger types of extreme points (e.g. denting points) never exist in the unit ball of $C(K,(X,w))$. Lastly, some naturally arising and previously known extreme points of the unit ball of $C(K,(X,w))^{*}$ are shown to actually be strongly exposed points.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 46B20, 46E40

Retrieve articles in all journals with MSC (1991): 46B20, 46E40

Additional Information

Zhibao Hu
Affiliation: Division of Mathematics, El Paso Community College, Valle Verde Campus, P.O. Box 20500, El Paso, Texas 79998

Mark A. Smith
Affiliation: Department of Mathematics and Statistics, Miami University, Oxford, Ohio 45056

PII: S 0002-9947(97)01903-X
Keywords: Extreme points, strongly extreme points, points of continuity, denting points, spaces of weakly continuous functions
Received by editor(s): November 9, 1995
Additional Notes: The second author was supported in part by a Miami University Summer Research Grant.
Article copyright: © Copyright 1997 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia